MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254683
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) - incomplete.The expiration date is not currently available.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure when implanting the sheath and screw from their femoral intrafix system 8mm-8.5mmx23mm, the sheath backed out of the tunnel.The procedure was completed by upping in size to a bigger interference screw using the same bone tunnel with no harm to the patient but there was a five minute delay to remove the sheath & screw and to figure out the next best step.The sales rep stated that there was no excessive force and that the bone quality of the patient was average.The sales rep stated that the devices were discarded by the customer.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Investigation summary: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation.This complaint is not confirmed.It was reported that the fem-intrafix sheath migrated out after insertion in the bone hole.No further information regarding the procedure, patient condition or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
FEM.INTRAFXSHEATH&SCRSYS,8.5MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7698591
Report Number1221934-2018-53861
Device Sequence Number1120601
Product Code MAI
UDI-Device Identifier10886705013647
UDI-Public10886705013647
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number254683
Device Lot NumberL476535
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/03/2018
Patient Sequence Number1